Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Critical Care Medicine-Cardiovascular Disorders--->Acute Coronary Syndrome
Page: 1

Question 1#Print Question

A 46-year-old man with atrial fibrillation, hypertension, hyperlipidemia, and diabetes is admitted with unstable angina. He undergoes coronary angiography which demonstrates a 90% stenosis of the mid left circumflex in a left dominant system. A single drug-eluting stent is deployed with an excellent angiographic result, and the patient is given aspirin and ticagrelor. The patient is admitted to the cardiac service and shortly after arriving to the floor reports new onset chest pain. A 12-lead electrocardiogram is performed: 

Which of the following is the next BEST step in management?

A. Intravenous nitroglycerin
B. Observation
C. Urgent repeat coronary angiography
D. Transthoracic echocardiogram (TTE)


Question 2#Print Question

A 55-year-old male with known coronary artery disease with prior percutaneous coronary intervention of the right coronary artery 2 years prior to presentation, hyperlipidemia, and hypertension presents to the emergency department with 2 days of exertional chest pain which culminated in acute onset of “stabbing” substernal chest pain radiating to the left shoulder. Vital signs on presentation are:

  • Temperature: 36.3°F
  • Blood pressure: 200/89 mm Hg
  • Heart rate: 81 beats per minute
  • Respiratory rate: 18 per minute
  • Oxygen saturation: 93% on room air

Laboratory studies are notable for a cardiac troponin-T that is undetectable. 

A 12-lead electrocardiogram demonstrates normal sinus rhythm, Qwaves in inferior leads, and nonspecific ST segment changes. A plain film chest radiograph is obtained (see figure below).

Which of the following is the most appropriate next step in management?

A. Coronary angiography
B. Contrasted computed tomography (CT) of the chest
C. Pericardiocentesis
D. Transesophageal echocardiography (TEE)


Question 3#Print Question

A 66-year-old male with hypertension and hyperlipidemia presents with substernal chest pain. His presenting electrocardiogram demonstrates inferior ST elevations with reciprocal changes in the high lateral leads. Emergent coronary angiography is pursued with percutaneous coronary intervention undertaken on a subtotally occluded right coronary artery. Aspirin, ticagrelor, metoprolol, and atorvastatin are initiated. He is admitted to the intensive care unit for postintervention monitoring after repeat electrocardiogram shows resolution of previous ST segment elevations.

Twelve hours later, the patient develops subacute significant shortness of breath following medication administration. The patient’s oxygen saturation is 99% on room air and his physical exam is unremarkable. A repeat electrocardiogram is unchanged from postintervention. Contrasted computed tomography (CT) of the chest is negative for pulmonary embolism.

Which one of his medications is a potential culprit of his dyspnea symptoms?

A. Aspirin
B. Metoprolol
C. Ticagrelor
D. Atorvastatin


Question 4#Print Question

A 65-year-old female with hypertension and hyperlipidemia develops substernal chest pressure with dyspnea. Physical exam is notable for the following:

  • Blood pressure: 126/62 mm Hg
  • pulse: 76 beats per minute
  • oxygen saturation of 97% on 4 L nasal cannula General: Sitting up with increased work of breathing
  • Heart: Regular rate and rhythm
  • A III/VI holosystolic murmur is heard at the cardiac apex, which is nondisplaced on chest palpation
  • Lung: Posterior diffuse crackles
  • Abdomen: Soft, nontender, and nondistended
  • Extremities: Warm, without edema

12-lead electrocardiogram reveals the following:

What is the most likely mechanism of this patient’s dyspnea?

A. Pulmonary embolism
B. Mitral regurgitation
C. LV systolic dysfunction
D. Tamponade


Question 5#Print Question

A 96-year-old female is admitted to the intensive care unit for closer hemodynamic monitoring following uncomplicated deployment of a drug-eluting stent to the first obtuse marginal, via the left radial artery, in the context of a presentation consistent with an ST elevation myocardial infarction (STEMI). Four hours postprocedure, the patient develops acute hypotension necessitating vasopressor support.

A 12-lead electrocardiogram is performed.

Compared to her postintervention electrocardiogram, ST segment elevations in leads II, III, aVF, V5, and V6 persist but are less prominent. Otherwise, there are no significant changes. Assessment of her left radial access site is unrevealing. 

What is the best next step in management?

A. Repeat diagnostic coronary angiography
B. Urgent surface echocardiogram
C. Computed tomography imaging of the abdomen
D. Right heart catheterization




Category: Critical Care Medicine-Cardiovascular Disorders--->Acute Coronary Syndrome
Page: 1 of 2